Advertisment

Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:2534

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1116    
    Printed42    
    Emailed0    
    PDF Downloaded46    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2021  |  Volume : 31  |  Issue : 4  |  Page : 410-413

Ofloxacin Induced Hemolysis in G6PD-deficient Patient: A Rare Cause of Pigment Nephropathy


1 Consultant Nephrologist, Department of Medicine, Shree Krishna Hospital, Karamsad, India
2 Resident in Medicine, Department of Medicine, Shree Krishna Hospital, Karamsad, India
3 Consultant Pathologist, Muljibhai Patel Urological Hospital, Nadiad, Gujarat, India
4 Professor and Head, Department of Medicine, Shree Krishna Hospital, Karamsad, India
5 Assistant Professor, Department of Medicine, Shree Krishna Hospital, Karamsad, India

Correspondence Address:
Dr. Mital Parikh
A/5 Vrundavan Park Society, VIP Road, Karelibaug, Vadodara - 390018, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_138_20

Rights and Permissions

Thrombotic microangiopathy (TMA) commonly presents as a triad of acute kidney injury (AKI), jaundice, and hemolysis; however, tropical infections such as malaria, dengue, leptospira, and drugs like antimalarials can also have a similar presentation. They can cause AKI for many reasons including pre-renal causes but an important yet not relatively uncommon genetic cause of hemolytic anemia, that is, glucose 6-phosphate deficiency (G6PD) manifesting as jaundice, hemolysis, and AKI secondary to pigment nephropathy after receiving offending drugs needs to be worked up while evaluating such patients. Ofloxacin is not usually included in the lists of unsafe drugs in G6PD deficiency. Herein, we report a patient developing intravascular hemolysis secondary to G6PD deficiency associated with ofloxacin administration presenting as a rare cause for pigment nephropathy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07